MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027241
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Synovitis (2094)
Date of Event 08/01/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a revision surgery with synovitectomy on (b)(6) due to left knee synovitis.
 
Additional Manufacturer Narrative
Corrections based on new data received.
 
Event or Problem Description
During the revision surgery, articular insert was replaced while other components were left in situ.Intraoperatively it was noted thick synovitis, but the appearance of the tissue was not consistent with infection.As patient had a (b)(6) nasal swab, vancomycin was started in the pre op holding area.After the aspirate the patient was also given 2g of ancef iv.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.Please see the attached file for the results of our investigation.(b)(4).

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6960803
Report Number1020279-2017-00888
Device Sequence Number19012477
Product Code JWH
UDI-Device Identifier00885556170366
UDI-Public00885556170366
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Catalogue Number74027241
Device Lot Number11JM16052
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer10/31/2017
10/31/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date11/01/2017
12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP LT SZ 3, 74022223/12MM01468; JRNY BCS PAT RESRF RD32MM STD,74024832/12KM06848; JRNYIIBCS XLPE ISRT SZ3-4LT9MM,74027241/11JM16052
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight82